We provide a detailed analysis of the boundary layers for mixed hyperbolic‐parabolic systems in one space dimension and small amplitude regimes. As an application of our results, we describe the solution of the so‐called boundary Riemann problem recovered as the zero viscosity limit of the physical viscous approximation. In particular, we tackle the so‐called doubly characteristic case, which is considerably more demanding from the technical viewpoint and occurs when the boundary is characteristic for both the mixed hyperbolic‐parabolic system and for the hyperbolic system obtained by neglecting the second‐order terms. Our analysis applies in particular to the compressible Navier‐Stokes and MHD equations in Eulerian coordinates, with both positive and null electrical resistivity. In these cases, the doubly characteristic case occurs when the velocity is close to 0. The analysis extends to nonconservative systems.

Characteristic Boundary Layers for Mixed Hyperbolic-Parabolic Systems in One Space Dimension and Applications to the Navier-Stokes and MHD Equations / Bianchini, Stefano; Spinolo, Laura V.. - In: COMMUNICATIONS ON PURE AND APPLIED MATHEMATICS. - ISSN 0010-3640. - 73:10(2020), pp. 2180-2247. [10.1002/cpa.21892]

Characteristic Boundary Layers for Mixed Hyperbolic-Parabolic Systems in One Space Dimension and Applications to the Navier-Stokes and MHD Equations

Bianchini, Stefano
;
Spinolo, Laura V.
2020-01-01

Abstract

We provide a detailed analysis of the boundary layers for mixed hyperbolic‐parabolic systems in one space dimension and small amplitude regimes. As an application of our results, we describe the solution of the so‐called boundary Riemann problem recovered as the zero viscosity limit of the physical viscous approximation. In particular, we tackle the so‐called doubly characteristic case, which is considerably more demanding from the technical viewpoint and occurs when the boundary is characteristic for both the mixed hyperbolic‐parabolic system and for the hyperbolic system obtained by neglecting the second‐order terms. Our analysis applies in particular to the compressible Navier‐Stokes and MHD equations in Eulerian coordinates, with both positive and null electrical resistivity. In these cases, the doubly characteristic case occurs when the velocity is close to 0. The analysis extends to nonconservative systems.
73
10
2180
2247
https://arxiv.org/abs/1810.06320
Bianchini, Stefano; Spinolo, Laura V.
File in questo prodotto:
File Dimensione Formato  
BiaSpiEuler116.pdf

accesso aperto

Descrizione: articolo principale
Tipologia: Documento in Pre-print
Licenza: Non specificato
Dimensione 579.32 kB
Formato Adobe PDF
579.32 kB Adobe PDF Visualizza/Apri

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/20.500.11767/110434
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 0
  • ???jsp.display-item.citation.isi??? 0
social impact